Alert archive / Nevada / Red Flag Warnings in 2012

Red Flag Warning 14, NWS Elko, NV

June 21, 2012

NWS Elko, NV issued this red flag warning at Jun 21, 2012, 10:12 AM PDT. It took effect at Jun 22, 2012, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2012, 10:12 AM PDT (17:12 UTC)
In effect from
Jun 22, 2012, 11:00 AM PDT
Expired
Jun 22, 2012, 9:00 PM PDT
In force
10 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WWUS85 KLKN 211712
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1012 AM PDT THU JUN 21 2012

...GUSTY WINDS AND LOW HUMIDITY EXPECTED OVER CENTRAL NEVADA
TODAY AND FRIDAY...

.A PACIFIC STORM SYSTEM WILL CONTINUE TO APPROACH THE GREAT BASIN.
AHEAD OF THIS STORM...STRONG SOUTHWEST WINDS WILL COMBINE WITH
WARM TEMPERATURES AND VERY LOW HUMIDITY TO CREATE CRITICAL FIRE
WEATHER CONDITIONS. THE POTENTIAL EXISTS FOR EXPLOSIVE FIRE GROWTH
THIS AFTERNOON AND EVENING...AND AGAIN ACROSS WHITE PINE COUNTY ON
FRIDAY.

NVZ455-220400-
/O.NEW.KLKN.FW.W.0014.120622T1800Z-120623T0400Z/
/O.CON.KLKN.FW.W.0013.120621T1800Z-120622T0400Z/
WHITE PINE COUNTY-
1012 AM PDT THU JUN 21 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
455...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 455...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM TO 9 PM PDT FRIDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH...EXPECTED
  THIS AFTERNOON AND EVENING AND AGAIN FRIDAY AFTERNOON AND EVENING.

* RELATIVE HUMIDITY...AS LOW AS 4 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ454-457-220400-
/O.CON.KLKN.FW.W.0013.120621T1800Z-120622T0400Z/
CENTRAL LANDER AND EUREKA COUNTIES-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
1012 AM PDT THU JUN 21 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
454 AND 457...

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES AND FIRE WEATHER ZONE 457 LANDER/EUREKA 
  COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TURNER
5 follow-up statements
033 
WWUS85 KLKN 212125
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
225 PM PDT THU JUN 21 2012

...STRONG GUSTY WINDS AND LOW HUMIDITY EXPECTED OVER CENTRAL
NEVADA TODAY THROUGH SATURDAY...

.A PACIFIC STORM SYSTEM WILL CONTINUE TO APPROACH THE GREAT
BASIN. AHEAD OF THIS STORM...STRONG SOUTHWEST WINDS WILL COMBINE
WITH WARM TEMPERATURES AND VERY LOW HUMIDITY TO CREATE CRITICAL
FIRE WEATHER CONDITIONS. THE POTENTIAL EXISTS FOR EXPLOSIVE FIRE
GROWTH THIS AFTERNOON AND EVENING...AND AGAIN ACROSS WHITE PINE
COUNTY ON FRIDAY. CRITICAL FIRE CONDITIONS WILL CONTINUE ACROSS
CENTRAL NEVADA SATURDAY THROUGH MONDAY.

NVZ455-220400-
/O.NEW.KLKN.FW.A.0010.120623T1800Z-120624T0400Z/
/O.CON.KLKN.FW.W.0013.000000T0000Z-120622T0400Z/
/O.CON.KLKN.FW.W.0014.120622T1800Z-120623T0400Z/
WHITE PINE COUNTY-
225 PM PDT THU JUN 21 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
455...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 455...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 455...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FIRE WEATHER
WATCH FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. EXPECT THESE
  WINDS THIS AFTERNOON AND EVENING...WITH SLIGHTLY LESS SPEEDS ON
  FRIDAY. WINDS WILL INCREASE AGAIN ON SATURDAY...AVERAGING 25 TO
  35 MPH WITH GUSTS TO 55 MPH. EXTREMELY CRITICAL FIRE CONDITIONS
  ARE POSSIBLE SATURDAY AFTERNOON AND EVENING.

* RELATIVE HUMIDITY...AS LOW AS 4 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL
  CREATE CRITICAL FIRE WEATHER CONDITIONS. EXPECT EXPLOSIVE FIRE
  GROWTH POTENTIAL ON SATURDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NVZ457-220400-
/O.NEW.KLKN.FW.A.0010.120623T1800Z-120624T0400Z/
/O.CON.KLKN.FW.W.0013.000000T0000Z-120622T0400Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
225 PM PDT THU JUN 21 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
457...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 457...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FIRE WEATHER
WATCH FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES 
  SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY.

* WINDS...THIS AFTERNOON AND EVENING... SOUTH TO SOUTHWEST 20 TO
  30 MPH WITH GUSTS TO 45 MPH. EXPECT SIMILAR WINDS WITH HIGHER
  GUSTS TO NEAR 50 MPH SATURDAY AFTERNOON AND EVENING.

* RELATIVE HUMIDITY...AS LOW AS 4 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS. EXPECT EXPLOSIVE FIRE
  GROWTH POTENTIAL ON SATURDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NVZ454-220400-
/O.CON.KLKN.FW.W.0013.000000T0000Z-120622T0400Z/
CENTRAL LANDER AND EUREKA COUNTIES-
225 PM PDT THU JUN 21 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
454...

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES.

* WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TURNER
630 
WWUS85 KLKN 220402
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
902 PM PDT THU JUN 21 2012

...GUSTY WINDS AND LOW HUMIDITIES ARE EXPECTED OVER PORTIONS OF
CENTRAL NEVADA FRIDAY AFTERNOON...AND WILL EXPAND TO INCLUDE
PORTIONS OF NORTHERN NEVADA THIS WEEKEND...

NVZ455-221915-
/O.EXP.KLKN.FW.W.0013.000000T0000Z-120622T0400Z/
/O.CON.KLKN.FW.W.0014.120622T1800Z-120623T0400Z/
/O.CON.KLKN.FW.A.0010.120623T1800Z-120624T0400Z/
WHITE PINE COUNTY-
902 PM PDT THU JUN 21 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 455...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 455...

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 455...


* AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY.

* WINDS

  TONIGHT...WINDS ARE FALLING BELOW CRITICAL LEVELS THIS EVENING
  AND WILL CONTINUE TO DIMINISH THROUGH THE NIGHT.

  FRIDAY...SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH WITH
  GUSTS TO 50 MPH FROM THE LATE MORNING THROUGH THE EVENING.

  SATURDAY AFTERNOON...SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS
  TO 50 MPH ARE POSSIBLE. 

* RELATIVE HUMIDITY

  TONIGHT...RECOVERIES WILL BE POOR TONIGHT...RANGING FROM 25
  PERCENT IN THE NORTHWESTERN PORTION OF THE ZONE...TO AS LOW AS
  10 PERCENT IN THE SOUTHEAST PORTION OF ZONE 455.

  FRIDAY...HUMIDITIES WILL BE IN THE 5 TO 10 PERCENT RANGE. 

  SATURDAY...HUMIDITIES WILL BE AROUND 10 PERCENT. 

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS. EXPECT EXPLOSIVE FIRE 
  GROWTH POTENTIAL ON SATURDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NVZ457-221915-
/O.EXP.KLKN.FW.W.0013.000000T0000Z-120622T0400Z/
/O.CON.KLKN.FW.A.0010.120623T1800Z-120624T0400Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
902 PM PDT THU JUN 21 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 457...

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457...

* AFFECTED AREA...FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES 
  SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY.

* WINDS

  TONIGHT...WINDS ARE FALLING BELOW CRITICAL LEVELS THIS EVENING
  AND WILL CONTINUE TO DIMINISH THROUGH THE NIGHT.

  SATURDAY AFTERNOON...SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS
  TO 50 MPH ARE POSSIBLE.

* RELATIVE HUMIDITY

  TONIGHT...20 TO 30 PERCENT. 

  SATURDAY...HUMIDITIES WILL BE AROUND 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS. EXPECT EXPLOSIVE FIRE 
  GROWTH POTENTIAL ON SATURDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NVZ454-220515-
/O.EXP.KLKN.FW.W.0013.000000T0000Z-120622T0400Z/
CENTRAL LANDER AND EUREKA COUNTIES-
902 PM PDT THU JUN 21 2012

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 454...

WINDS ARE DIMINISHING BELOW CRITICAL LEVELS THIS EVENING...AS SUCH
THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT.

$$

ROOD/BOYD
968 
WWUS85 KLKN 221035
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
335 AM PDT FRI JUN 22 2012

...GUSTY WINDS AND LOW HUMIDITIES ARE EXPECTED OVER PORTIONS OF
CENTRAL NEVADA THIS AFTERNOON...AND WILL EXPAND TO INCLUDE PORTIONS
OF NORTHERN NEVADA THIS WEEKEND...

NVZ455-230145-
/O.CON.KLKN.FW.W.0014.120622T1800Z-120623T0400Z/
/O.CON.KLKN.FW.A.0010.120623T1800Z-120624T0400Z/
WHITE PINE COUNTY-
335 AM PDT FRI JUN 22 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 455...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 455...

* AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY.

* WINDS...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL
  CREATE CRITICAL FIRE WEATHER CONDITIONS. EXPECT EXPLOSIVE FIRE
  GROWTH POTENTIAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NVZ457-230145-
/O.CON.KLKN.FW.A.0010.120623T1800Z-120624T0400Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
335 AM PDT FRI JUN 22 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 457...

* AFFECTED AREA...FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES 
  SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY.

* WINDS...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL
  CREATE CRITICAL FIRE WEATHER CONDITIONS. EXPECT EXPLOSIVE FIRE
  GROWTH POTENTIAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
415 
WWUS85 KLKN 222110
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
210 PM PDT FRI JUN 22 2012

...GUSTY WINDS AND LOW HUMIDITIES ARE EXPECTED OVER PORTIONS OF
CENTRAL NEVADA THIS AFTERNOON AND THIS EVENING...AND WILL EXPAND TO
INCLUDE MUCH OF NORTHERN AND CENTRAL NEVADA SATURDAY AND SUNDAY...

NVZ455-231215-
/O.UPG.KLKN.FW.A.0010.120623T1800Z-120624T0400Z/
/O.NEW.KLKN.FW.W.0015.120623T1800Z-120625T0400Z/
/O.CON.KLKN.FW.W.0014.000000T0000Z-120623T0400Z/
WHITE PINE COUNTY-
210 PM PDT FRI JUN 22 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
455...

...RED FLAG WARNING IN EFFECT FROM 11 AM SATURDAY TO 9 PM PDT
SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 455...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM SATURDAY TO 9 PM PDT SUNDAY. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY.

* WINDS...THROUGH THIS EVENING...SOUTH TO SOUTHWEST 20 TO 30 MPH
  WITH GUSTS UP TO 40 MPH.

  SATURDAY AND SUNDAY...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS
  TO 55 MPH. WINDS WILL DIMINISH TO 15 TO 25 MPH DURING THE
  OVERNIGHT HOURS.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT DURING THE AFTERNOON
  HOURS. EXPECT RELATIVE HUMIDITY TO RECOVER TO 15 TO 20 PERCENT
  AFTER MIDNIGHT DURING THE OVERNIGHT HOURS.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL
  CREATE CRITICAL FIRE WEATHER CONDITIONS. THE STRONGEST WINDS ARE
  EXPECTED SATURDAY AND SUNDAY...CREATING EXPLOSIVE FIRE GROWTH
  POTENTIAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ457-231215-
/O.UPG.KLKN.FW.A.0010.120623T1800Z-120624T0400Z/
/O.NEW.KLKN.FW.W.0015.120623T1800Z-120625T0400Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
210 PM PDT FRI JUN 22 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM SATURDAY TO 9 PM PDT
SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 457...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM SATURDAY TO 9 PM PDT SUNDAY. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES 
  SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY.

* WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS
  TO 55 MPH. WINDS WILL DIMINISH TO 15 TO 25 MPH DURING THE
  OVERNIGHT HOURS.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT DURING THE AFTERNOON
  HOURS. EXPECT RELATIVE HUMIDITY TO RECOVER TO 15 TO 20 PERCENT
  AFTER MIDNIGHT DURING THE OVERNIGHT HOURS.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS. EXPECT EXPLOSIVE FIRE 
  GROWTH POTENTIAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ454-470-231215-
/O.NEW.KLKN.FW.W.0015.120623T1800Z-120625T0400Z/
CENTRAL LANDER AND EUREKA COUNTIES-EASTERN ELKO COUNTY-
210 PM PDT FRI JUN 22 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM SATURDAY TO 9 PM PDT
SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 454 AND 470...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM SATURDAY TO 9 PM PDT SUNDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY.

* WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.
  WINDS WILL DIMINISH TO 10 TO 20 MPH DURING THE OVERNIGHT HOURS.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT DURING THE AFTERNOON
  HOURS. EXPECT RELATIVE HUMIDITY TO RECOVER TO 20 TO 30 PERCENT
  AFTER MIDNIGHT DURING THE OVERNIGHT HOURS.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL
  CREATE CRITICAL FIRE WEATHER CONDITIONS. EXPECT EXPLOSIVE FIRE
  GROWTH POTENTIAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ469-231215-
/O.NEW.KLKN.FW.W.0015.120624T1800Z-120625T0400Z/
SOUTHWESTERN AND CENTRAL ELKO COUNTY-
210 PM PDT FRI JUN 22 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT SUNDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 469...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM TO 9 PM PDT SUNDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL 
  ELKO COUNTY.

* WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TURNER
686 
WWUS85 KLKN 230346
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
846 PM PDT FRI JUN 22 2012

...GUSTY WINDS AND LOW HUMIDITIES ARE EXPECTED OVER PORTIONS OF
CENTRAL NEVADA THIS AFTERNOON AND THIS EVENING...AND WILL EXPAND
TO INCLUDE MUCH OF NORTHERN AND CENTRAL NEVADA SATURDAY AND
SUNDAY...

NVZ455-231500-
/O.EXP.KLKN.FW.W.0014.000000T0000Z-120623T0400Z/
/O.CON.KLKN.FW.W.0015.120623T1800Z-120625T0400Z/
WHITE PINE COUNTY-
846 PM PDT FRI JUN 22 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM SATURDAY TO 9 PM
PDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 455...

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 455...

* AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS. THE STRONGEST WINDS 
  ARE EXPECTED SATURDAY AND SUNDAY...CREATING EXPLOSIVE FIRE 
  GROWTH POTENTIAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ454-457-470-231500-
/O.CON.KLKN.FW.W.0015.120623T1800Z-120625T0400Z/
CENTRAL LANDER AND EUREKA COUNTIES-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-EASTERN ELKO COUNTY-
846 PM PDT FRI JUN 22 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM SATURDAY TO 9 PM
PDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 454...457 AND 470...

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES...FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES 
  SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY AND FIRE WEATHER 
  ZONE 470 EASTERN ELKO COUNTY.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 3 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS. EXPECT EXPLOSIVE FIRE 
  GROWTH POTENTIAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ469-231500-
/O.CON.KLKN.FW.W.0015.120624T1800Z-120625T0400Z/
SOUTHWESTERN AND CENTRAL ELKO COUNTY-
846 PM PDT FRI JUN 22 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 469...

* AFFECTED AREA...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL 
  ELKO COUNTY.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 4 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 21, 9:00 AM PDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 21, 9:00 AM PDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
900 AM PDT THU JUN 21 2012

.SYNOPSIS...AN APPROACHING STORM SYSTEM WILL RESULT IN GUSTY WINDS
AND MUCH WARMER TEMPERATURES THIS AFTERNOON. GUSTY AFTERNOON WINDS ALONG
WITH DRY CONDITIONS WILL CONTINUE THROUGH EARLY NEXT WEEK AS THE
LARGE PACIFIC STORM SYSTEM SLOWLY ARRIVES ON THE WEST COAST. THERE
IS NO PRECIPITATION IN SIGHT... EXPECT THE DROUGHT TO WORSEN AND
THE FIRE DANGER TO CONTINUE INTO NEXT WEEK.

&&

.UPDATE...SENT OUT UPDATED SKY GRIDS TO ACCOUNT FOR ALTOCUMULUS
CLOUDS DRIFTING NORTH ACROSS NEVADA THIS MORNING. THIS MIDLEVEL
MOISTURE WILL STICK AROUND THROUGH THIS AFTERNOON...WITH GFS BUFR
SOUNDINGS FOR ELKO INDICATING CONVECTIVE CLOUD BASES NEAR 500 MB
THIS AFTERNOON. WITH PRECIPITABLE WATER VERY LOW /LESS THAN 0.40/
IN A VERY DRY ATMOSPHERE...EXPECT ONLY SOME CUMULUS BUILDUPS THIS
AFTERNOON. DID INCREASE CLOUD COVER TO ACCOUNT FOR THIS...GFS DOES
SHOW WEAK INSTABILITY /LIFTED INDEX LESS THAN ZERO/ FROM
ELKO/SPRING CREEK TO BATTLE MOUNTAIN TO WEST OF AUSTIN AT 5 PM.
OTHERWISE...VERY HOT TEMPERATURES IN THE UPPER 90S EXPECTED IN
VALLEYS THIS AFTERNOON...WITH WARMEST LOCALES NEAR 100. TURNER

&&

.PREV DISCUSSION... /ISSUED AT 407 AM /

SYNOPSIS...AN APPROACHING STORM SYSTEM WILL RESULT IN GUSTY WINDS
AND WARMER TEMPERATURES ON THURSDAY. GUSTY AFTERNOON WINDS ALONG
WITH DRY CONDITIONS WILL CONTINUE THROUGH THE NEXT MONDAY AS THE
STORM SYSTEM REMAINS ALONG THE WEST COAST.

SHORT TERM...TODAY THROUGH FRIDAY. UPPER RIDGE AXIS WILL DRIFT
EAST OF THE FORECAST AREA TODAY AS UPPER TROUGH APPROACHES THE
WEST COAST. THIS WILL PUT THE FORECAST AREA UNDER INCREASING
SOUTHWEST FLOW RESULTING IN BREEZY TO WINDY CONDITIONS THIS
AFTERNOON ESPECIALLY ACROSS CENTRAL NEVADA. THIS SOUTHWEST FLOW
WILL CAUSE TEMPERATURES TO SKYROCKET TODAY WITH HIGHS IN THE 90S
TO NEAR 100. MODELS INDICATE A LITTLE INSTABILITY AND MID-LEVEL
MOISTURE OVER PORTIONS OF ELKO/LANDER/EUREKA COUNTIES THIS
AFTERNOON BUT DONT SEE MUCH MORE THAN SOME CLOUD BUILDUPS OVER THE
MOUNTAINS. AS UPPER TROUGH DEEPENS AND PUSHES ONTO THE WEST COAST
WE WILL SEE ABOUT 8 TO 12 DEGREES OF COOLING ON FRIDAY ALONG WITH
SOME CLOUDINESS OVER NORTHWEST NEVADA. WINDS WILL ONCE AGAIN BE
BREEZY TO WINDY AS STRONG SOUTHWEST FLOW ALOFT REMAINS IN PLACE.

LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. GREAT BASIN WILL
BE WEDGED BETWEEN A NEARLY STATIONARY TROUGH ALONG THE PAC NW
COAST...AND A RIDGE CENTERED JUST EAST OF THE FOUR CORNERS REGION
FRIDAY NIGHT THROUGH THE WEEKEND. THE RESULTING MODERATE TO STRONG
SOUTHWESTERLY FLOW ALOFT WILL LEAD TO GUSTY WINDS OVER THE REGION.
AT THE SURFACE THIS WEEKEND LOW PRESSURE SETS UP IN THE NORTHEASTERN
CORNER OF NEVADA LEADING TO WESTERLY WINDS OVER NORTHWEST
NEVADA...SOUTHWESTERLY WINDS OVER WEST-CENTRAL NEVADA...AND
SOUTHERLY WINDS OVER EASTERN NEVADA. STRONGEST WINDS WILL BE ACROSS
CENTRAL AND EASTERN NEVADA WITH AFTERNOON SUSTAINED WINDS IN THE 15
TO 25 MPH RANGE. THE STRONG SOUTHWESTERLY FLOW ALOFT WILL RESULT IN
GUSTS OF 30 TO 40 MPH OVER CENTRAL AND EASTERN NEVADA SATURDAY AND
SUNDAY AFTERNOONS. THE UPPER LEVEL LOW OFF THE PAC NW COAST DRIFTS
DOWN ALONG THE NORTHERN CA COAST MONDAY...MAKING ITS ONSHORE PUSH
MONDAY NIGHT INTO TUESDAY THROUGH NORTHERN CA AND SOUTHERN
OREGON...BRUSHING BY JUST TO THE NORTH OF NEVADA THROUGH TUESDAY
NIGHT. COULD SEE SOME CUMULUS CLOUDS BUILDING ALONG THE NV/UT BORDER
MONDAY AFTERNOON WITH SOME ISOLATED THUNDERSTORMS POSSIBLE...THOUGH
ONLY AROUND A 5 TO 15 PERCENT CHANCE. SURFACE LOW REMAINS PEGGED
OVER EXTREME NE NEVADA MONDAY AFTERNOON...KEEPING MODERATELY STRONG
SUSTAINED WINDS OVER CENTRAL AND EASTERN NEVADA THROUGH MONDAY
EVENING. WINDS DIMINISH SIGNIFICANTLY OVER NORTHERN AND WEST-CENTRAL
NEVADA TUESDAY...WITH SOME GUSTY CONDITIONS REMAINING OVER
EAST-CENTRAL NEVADA.

AVIATION...VFR CONDITIONS TODAY UNDER MOSTLY SUNNY SKIES. MAIN
CONCERN WILL BE GUSTY LATE MORNING THROUGH MID-EVENING WINDS. GUSTS
ACROSS NORTHERN NEVADA WILL BE IN THE UPPER TEEN TO LOW 20 KT
RANGE...HIGHER ACROSS CENTRAL NEVADA WHERE GUSTS OF 25 TO 35 KTS ARE
POSSIBLE.

FIRE WEATHER...A LOW PRESSURE SYSTEM APPROACHING THE WEST COAST
TODAY WILL BRING AN INCREASING SOUTHWEST FLOW TO THE FIRE
DISTRICT. THIS WILL RESULT IN BREEZY TO WINDY CONDITIONS
ESPECIALLY ACROSS CENTRAL NEVADA WHERE GUSTS UP TO 35 MPH ARE
EXPECTED. THIS COMBINED WITH RELATIVE HUMIDITY DROPPING INTO THE
SINGLE DIGITS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.
WINDS ON FRIDAY WILL BE ABOUT AS STRONG AS TODAY ACROSS EAST
CENTRAL NEVADA WITH RELATIVE HUMIDITIES ONCE AGAIN DROPPING INTO
THE SINGLE DIGITS SO A RED FLAG WARNING WILL LIKELY BE ISSUED BY
THE DAYSHIFT FOR ZONES 455 AND 457. RED FLAG CONDITIONS WILL
CONTINUE THROUGH THE WEEKEND OVER CENTRAL NEVADA AS THE LOW
PRESSURE SYSTEM REMAINS ALONG THE WEST COAST WITH STRONG SOUTHWEST
FLOW AND LOW RHS CONTINUING OVER CENTRAL NEVADA.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING FOR NORTHEASTERN
NYE COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...
NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN
EUREKA COUNTY...WHITE PINE COUNTY.

&&

99/99

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:25 PM PDTFire Weather WatchLKN24 hr

Nearby

Red Flag Warnings in Nevada, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.